Heavy Rain, Clay
- When
- August 6, 3:10 PM EST to 4:10 PM EST
- Where
- Clay County, 0.69 mi S of Bellair
- Reported by
- Public
- Coordinates
- 30.160, -81.720
Several private weather stations in Orange Park measured near 3 inches of rain in the past hour.
A front was just north of the local area with southwest steering flow in place. The front edge closer through the day, with an influx of moisture from the Gulf and steepening lapse rates aloft with the approach of a mid level trough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A front was just north of the local area with southwest steering flow in place. The front edge closer through the day, with an influx of moisture from the Gulf and steepening lapse rates aloft with the approach of a mid level trough. Diurnal heating combined with high moisture produced sea breezes, with a merger across inland northeast Florida in the late afternoon where a few strong to pulse severe storms developed. Weaker storm motion enabled slow moving storms which produced localized flooding rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 6, 12:09 PM EST, 3 hours 1 minute earlier.
Area Forecast Discussion National Weather Service Jacksonville FL 109 PM EDT Wed Aug 6 2025 ...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE... .NEAR TERM... Issued at 105 PM EDT Wed Aug 6 2025 For the latest NE FL and SE GA Daily Key Messages please visit: https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf Convection will continue through the afternoon, and dissipate during the evening. With a stalled frontal boundary in place, showers could linger through the night. Lows Tonight ranging from the lower 70s inland to the mid 70s along the coast. && .SHORT TERM... (Thursday through Friday night) Issued at 105 PM EDT Wed Aug 6 2025 Diurnal bouts of showers and storms are expected to form on Thursday and Friday as a mid level trough stretches ahead of the mostly stationary frontal boundary over the region. Potential for numerous to widespread storms building during this period with the primary drivers for developments through the end of the week occurring along the sea breeze boundaries and areas of convergence. Higher rainfall amounts anticipated over inland areas on Thursday. High temperatures through the end of the week will rise into the mid to upper 80s primarily for areas along and north of the I-10 corridor and in the lower 90s for north central Florida. && .LONG TERM... (Saturday through next Wednesday) Issued at 105 PM EDT Wed Aug 6 2025 Pattern of daily showers and thunderstorms will continue through the weekend with rainfall amounts lessening through the course of the forecast period with a south-easterly prevailing developing by the beginning of next week as high pressure ridging extends towards the Florida peninsula from out of the Atlantic. Temperatures will experience a warming trend through the weekend and into next week with daily high temps expected to rise into the mid 90s before midweek. && .AVIATION... (18Z TAFS) Issued at 105 PM EDT Wed Aug 6 2025 Convection will continue this afternoon, and provide the potential for restrictions for each of the area TAF sites. Gusty winds will also be expected in and near thunderstorms. Convection will dissipate during the evening hours, with a few showers lingering through the night. Patchy inland fog may produce restrictions at KVQQ toward dawn Thursday. Low stratus is expected to develop over the SE GA coast overnight into Thursday morning, which could produce restrictions at KSSI. Convective chances will increase through the morning hours Thursday, with greater chances during the afternoon hours. && .MARINE... Issued at 105 PM EDT Wed Aug 6 2025 A frontal boundary will remain over the region through Thursday. This front will then sink south across central FL Friday through the early part of next week. This boundary will result in unsettled weather throughout this period, with daily rounds of showers and thunderstorms. The National Hurricane Center is monitoring an area that may become a tropical cyclone near the Southeastern US coast late this week into this weekend. Continue to monitor NHC forecasts through the week. Rip Currents: Moderate through Thursday && .PRELIMINARY POINT TEMPS/POPS... AMG 71 87 70 87 / 40 50 20 60 SSI 76 87 76 86 / 50 70 60 80 JAX 74 90 74 88 / 50 70 60 90 SGJ 76 89 76 88 / 40 70 60 90 GNV 73 92 73 90 / 30 90 40 90 OCF 75 92 74 89 / 20 90 40 90 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Special Weather Statement
National Weather Service Jacksonville FL
331 PM EDT Wed Aug 6 2025
FLZ137-237-633-062000-
Western St. Johns FL-Eastern Putnam FL-Western Putnam FL-
331 PM EDT Wed Aug 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ST. JOHNS AND
NORTHEASTERN PUTNAM COUNTIES THROUGH 400 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bardin, or near Palatka, moving east at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Palatka, Hastings, East Palatka, Bostwick, Federal Point, Orange
Mills, and Bardin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2968 8175 2977 8176 2979 8149 2963 8149
TIME...MOT...LOC 1931Z 265DEG 11KT 2973 8169
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial Weather Statement
National Weather Service Jacksonville FL
339 PM EDT Wed Aug 6 2025
FLZ038-137-633-062015-
Western St. Johns FL-Inland Flagler FL-Eastern Putnam FL-
339 PM EDT Wed Aug 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FLAGLER AND
SOUTHEASTERN PUTNAM COUNTIES THROUGH 415 PM EDT...
At 338 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pomona Park, moving east at 20 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crescent City, Pomona Park, East Palatka, Andalusia, Fruitland, San
Mateo, Welaka, and Lake Como.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2939 8142 2940 8142 2940 8143 2939 8144
2942 8168 2966 8163 2960 8138 2938 8137
TIME...MOT...LOC 1938Z 274DEG 16KT 2949 8162
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial Weather Statement
National Weather Service Jacksonville FL
340 PM EDT Wed Aug 6 2025
GAZ154-165-166-062015-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
340 PM EDT Wed Aug 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CAMDEN AND SOUTH
CENTRAL GLYNN COUNTIES THROUGH 415 PM EDT...
At 340 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Kingsland, moving east at 20 mph.
HAZARD...Wind gusts around 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Woodbine, Cumberland Island, High Point, Harrietts Bluff, and Dover
Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3081 8142 3082 8168 3101 8172 3106 8138
TIME...MOT...LOC 1940Z 260DEG 16KT 3090 8162
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial Weather Statement
National Weather Service Jacksonville FL
350 PM EDT Wed Aug 6 2025
FLZ024-GAZ364-062015-
Inland Nassau FL-Western Charlton GA-
350 PM EDT Wed Aug 6 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL NASSAU AND
SOUTHEASTERN CHARLTON COUNTIES THROUGH 415 PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. George, or 8 miles southwest of Hilliard, moving east at 10 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Callahan and St. George.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3051 8205 3056 8205 3068 8202 3065 8178
3043 8187
TIME...MOT...LOC 1950Z 289DEG 8KT 3058 8200
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYPreliminary Local Storm Report
National Weather Service Jacksonville FL
356 PM EDT Wed Aug 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Tstm Wnd Gst 4 NE Orange Park 30.22N 81.67W
08/06/2025 M44 MPH Duval FL AWOS
44 mph thunderstorm wind gust measured at
AWOS station KNIP Jacksonville NAS.
&&
WLCSpecial Weather Statement
National Weather Service Jacksonville FL
357 PM EDT Wed Aug 6 2025
FLZ125-132-325-425-633-062030-
Eastern Clay FL-Western St. Johns FL-Western Duval FL-
South Central Duval FL-Coastal Duval FL-
357 PM EDT Wed Aug 6 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ST. JOHNS...
NORTHEASTERN CLAY AND SOUTHEASTERN DUVAL COUNTIES THROUGH 430 PM
EDT...
At 356 PM EDT, Doppler radar was tracking a strong thunderstorm near
San Marco, or near Jacksonville, moving southeast at 15 mph.
HAZARD...Wind gusts 40 to 50 mph. A recent report was received of 44
mph from NAS JAX from this storm.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jacksonville, Orange Park, Unf, Mandarin, Fruit Cove, Arlington,
Baymeadows, Ortega, Switzerland, and Nas Jax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3008 8156 3003 8161 3017 8175 3018 8174
3019 8174 3019 8176 3023 8180 3038 8161
3023 8144 3022 8144
TIME...MOT...LOC 1956Z 319DEG 12KT 3027 8164
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHASHYThe Jacksonville radar (KJAX), 36 km away, was scanning. The volume nearest the first event began at 20:08 UTC.
3 heavy rain, 2 thunderstorm wind, 1 lightning, 1 flash flood. Local standard time, as filed.
Several private weather stations in Orange Park measured near 3 inches of rain in the past hour.
A public weather station in Magnolia Springs measured about 2.5 inches of rain in the past hour.
Lightning strike caused a structure fire near Marlee Road. The time of was based on lightning data. The cost of damage was unknown, but it was estimated for inclusion of the event in Storm Data.
Trees were blown down onto powerlines. Power lines were blown down on Fleming Island. The time of damage was based on radar.
Trees were blown down in the 5200 block of River Park Villas Drive. The time of damage was estimated from radar data.
An off-duty NWS Employee measured 3.36 inches of rainfall in 1 hour on Fleming Island.
By 5 pm, several public weather stations on Fleming Island had measured 2-3+ inches of rain since about 4pm. At 5 pm, the public shared a video via social media of several inches of water over the roadway on US 17 in Orange Park. At 5:05 pm, the public reported flooding along Russell Rd in Green Cove Springs. Floodwaters went halfway up car tires. By 5:54 pm, a spotter reported there were several impassable roads in Orange Park due to flood waters, as well as a stalled vehicle near Bellair Blvd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1282887, 1282888, 1282885, 1282883, 1282884, 1282889, 1282880.